MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; PRAIRE STAR SPINE CDS

MEDLINE INDUSTRIES INC.; PRAIRE STAR SPINE CDS
Catalog Number CDS984227
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a lumbar decompression the sponge shed lint into the surgical site.Linting was discovered in the middle of the procedure.The surgeon was able to remove the linted material from the surgical site via an unknown method.No serious injury or follow-up care was reported.No impact to the patient or to the procedure was reported.No sample was returned to the manufacturer for evaluation.Due to the need for medical intervention, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a lumbar decompression the sponge shed lint into the surgical site.

Common Device Name
PRAIRE STAR SPINE CDS
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7352100
Report Number1423395-2018-00012
Device Sequence Number2311606
Product Code OJH
UDI-Device Identifier10884389762998
UDI-Public10884389762998
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberCDS984227
Device Lot Number17VB8072
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;